Mine was fine on the day but felt like a bad hangover the next day. I presume it's different for everyone. Not all chemo causes hair loss.
Depends on the meds they are doing. My husband never lost his hair, and never really got sick. A few days after he got a burning in his mouth, they gave him some magic mouthwash. And he was sleepy a lot.
I don’t think people go bald anymore, that seems a like a side effect of much older cancer treatments.
That is great news, he will be happy to hear that!!
I lost my hair after the 3rd treatment. It will depend on the drugs he's given and the amount. It really did not bother me to lose my hair and I had long hair (to my knees) It did make me really tired and terrible bone pain on the 2nd and 3rd day after each infusion. Everyone is different, but I do recommend being prepared for any of the symptoms.
I beg to differ... Carbo and Paxil. I stated coming out so I shaved my head, eventually every hair on my head fell out eyebrows eyelashes, nose hair and it goes on.
I just did my first chemo treatment last Thursday. He needs a lot of rest and hydration. Good luck to him
Just keep the Faith remember hair will grow back just stay strong God will hold your hand and I never loss my hair 35 treatments just some on my neck line.
Moms on a low dose. Had 3 chemo treatments. Hair thinned out more with keytruda then it did with chemo.
Mine is thinning with Keytruda too.
Mine thinned with Keytruda as well.
I had no side effects at all until my 6th treatment. My hair started to fall out to the point where I shaved it on the 19th day in
My husband didn’t lose one hair until his last day of chemo. Then it really came out, so we shaved it. Oddly, it bothered him more than he thought. But he went from having grey straight hair to light brown thick, very thick curly when it grew back and he loves it! Chemo really packs a punch. Just do whatever you can to make him comfortable during. It isn’t easy, but as my husband said during his chemo days, when each one was done, the light at the end of the tunnel got brighter! Love and prayers.
Awww and Thank you, Hugs!!
I did not loose my hair there is many different forms of chemo. Talk to your Oncologist to explain everything to you ok. And also the nurses. They should give you some paper work explaining everything. Also everybody is different and react different to chemo treatments. I wish you all the luck in the world. Been fighting this disease for 4.5 years now and still on chemo. Good Luck.
Thank you alex, I appreciate the Men speaking up!! Hugs to you alex!!
Not likely to loose his hair unless fighting leukaemia or breast cancer just the chemo combination for those two types I’m told
I was fighting cancer, in my face n neck n lost every hair on my body, n then I took chemo, for fighting stage 4 lung cancer n lost every hair on my body, i'm doing opdivo treatments now, it don't do anything, to my hair!
James Katz Unlucky All the best for your future battle my friend
My mum lost her hair when she was fighting lung cancer. It depends on the mixture they use for the chemo. If you have any questions, write them down so you remember to ask them because the whole experience can be very overwhelming x
Adam Smash, thanks!
I am 76 YO and the first day of chemo was easy, I had no side effects until about the fourth day after, and that was just extreme exhaustion that subsided with a good nights sleep. I have my last chemo tomorrow, and have done well. With the meds I am taking, there is hair loss, but I didn’t have much to begin with. Best of luck!
Thank you so much Arthur Shultz, He is 74 and I appreciate it!! Hugs for you!!
Yes it depends on the dose and tyoe
Maybe never. I was told I would lose mine but ever did, it thinned a little but that’s it and I’ve now lost some of my gray, it turned black in spots
One thing you need to keep in mind is everyone is different.
After my second round of chemo I started to get neuropathy in my hands and feet it felt like my limbs were dieing on me. I was on three different chemo drugs at the time I also we’re getting dark spots on my hands and shoulders my shoulders the spots were rough and inside my upper chest the skin felt rough also. Now I’m on immunotherapy opdivo the only side affects is thorasic pain which is dealt with pain meds. I also had a pain blocker that didn’t work. I just remembered that if you have that neulasta shot the next day you want to start taking Aleve or something for bone pain from the shot. I took that the day before treatment and a couple day afterwards. Also if you have a port you might want to get a wrap around pad for the shoulder strap in the car.
Thank you so much and Hugs!
My experiences were similar.
As had been said before, everyone is different. I had 6 chemo treatments with no side effects (except some hair loss and the steroids did some damage to my eyesight). Also, there are many different drug combinations used for chemo.
My doctor told me that when I start chemo, I will lose my hair. I'll be getting Carbo and Taxol. Believe me, if it gets rid of the remains of my lung cancer with multiple lymph node involvement... I will rock it proudly. After all... İt grows back! There is simething you can do that might prevent it if interested, called cooling caps. https://www.cancer.org/treatment/treatments-and-side-effects/physical-side-effects/hair-loss/cold-caps.html
sue I did 7 rounds of weekly carbo/taxol my hair has thinned but still got I'm getting ready to do 2 rounds of triple dose we will see if it sticks around
Laurie Ware good luck! My hair thinned with Keytruda. Radiation made it brittle and frizzy. Maybe chemo will reverse all that. LOL. I really don't care, as I have finally outgrown my vanity. I used to refuse to leave the house without a full make-up job and 1/2 can of hair spray. Now I'm just thrilled to be able to drive, do my own shopping, and manage our finances. These are things I could not do for several weeks last year. Really puts things in perspective.
Sue Brunson Sure does (put things in perspective) personally I havent worn make up in years and when I did it was special occasions only a corp event, a wedding. Something big. So maybe 1-2x a yr. Im trying to get a wig made that looks like my hair, short and curly with a bit of gray to wear when I travel or if I have a corp event to go to. The rest of the time I will wear a beanie or a baseball hat. When I am traveling and out to have fun I dont want to be identified as cancer girl. I want to be me. I think losing the hair makes you more identifiable as someone who is ill and I dont want that. I want to live as normal a life as I can and that means hair, Tshirt and jeans and PJs when I am home
Laurie Ware it does make a difference that you are still working. I had several rounds of severe bronchitis in 2015 (turned out to be COPD) and retired on disability. Everyone in my community knows about my cancer. I guess I'm out to prove that cancer does not define me, as are you.... Just in a different way.
Sue Brunson My Dad is getting the same Chemo Meds you are, he went yesterday and he feels good today!! Thank you!!
Mum lost her hair with chemo not keytruda. Changed to a new chemo this week. Expecting hair loss in about 3 weeks like last time
Mine all came out after my second treatment, but they had me on some really powerful drugs. The oncologist's reasoning was that because I was younger then the typical patient that I could handle the extra load. Man it was rough and I won't like and say it is easy. Some people get it and just go on as if nothing has happened so it is very much up to the individual. I really hope he does well.
How old were you?
That is young. I was and am 56
Thank you so very much James Staton!!
My husband was also on very aggressive dose of chemo while on radiation and he kept his hair for quite a while. He had 4 cycles and actually shaved his head into his third cycle. He was 69 at diagnosis. He is now on Keytruda and doing pretty darn good except for this pneumonia he is trying to fight off at this current time. His dr. Gave him such an aggressive treatment because he was healthy and fit his whole life and he felt he could withstand an aggressive treatment which he did wonderfully.